MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751614
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported trocar leakage during surgery.The cassette was replaced and the procedure was completed.There was no patient harm.
 
Event or Problem Description
The event occurred during a vitrectomy surgery and the cassette pak was replaced.
 
Additional Manufacturer Narrative
Three opened 23 gauge (ga) trocar assemblies in a small part tray (smpt) in a tray were received for the report of trocars leaking.The returned samples were visually inspected and were found to be non-conforming with damage to the septums.Leak testing could not be performed due to the damage of the sample.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The exact root cause for this complaint is unknown; the damaged condition of the valves could have contributed to the reported event; how and when the valve became damaged cannot be determined from the evaluation performed.The exact root cause for this complaint is unknown therefore specific action for this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key12001682
Report Number1644019-2021-00401
Device Sequence Number16412206
Product Code LRO
UDI-Device Identifier00380657516148
UDI-Public00380657516148
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number8065751614
Device Lot Number2414567H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1